Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 18, 2011, 6:14 AM CDT for Chippewa County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 6:14 AM CDT (11:14 UTC)
- Expired
- Aug 18, 2011, 7:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, MN
The radar
The Minneapolis radar (KMPX), 148 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS83 KMPX 181114 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 614 AM CDT THU AUG 18 2011 MNZ056-181200- CHIPPEWA- 614 AM CDT THU AUG 18 2011 AT 611 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MONTEVIDEO...OR 8 MILES SOUTHEAST OF WATSON. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ASBURY. GLUEK. CLARA CITY. LAT...LON 4513 9526 4490 9526 4488 9564 4504 9576 TIME...MOT...LOC 1114Z 263DEG 21KT 4494 9564 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:11 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 18, 4:11 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 411 AM CDT THU AUG 18 2011 .DISCUSSION... THE FORECAST CHALLENGE ARE THUNDERSTORM CHANCES AND THE POTENTIAL FOR SEVERE WEATHER OVER PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA LATER THIS AFTERNOON AND EVENING. AN UPPER LEVEL SHORTWAVE OVER EASTERN ROCKIES...WILL MOVE EAST INTO THE NORTHERN AND CENTRAL PLAINS LATER TODAY. MEANWHILE...A COLD FRONT ALONG WITH MID LEVEL TROUGH WILL ADVANCE INTO THE UPPER MIDWEST BY FRIDAY MORNING. ONGOING CONVECTION WAS ASSOCIATED WITH DEEPER MID LEVEL MOISTURE AND WARM AIR ADVECTION THAT WAS OCCURRING AHEAD OF THE LEAD SHORTWAVE TROUGH. MODEL MOVE THIS FEATURE OVER INTO NORTHEAST IOWA TODAY. A MORE PRONOUNCE SHORTWAVE TROUGH OVER THE NORTHWEST CANADIAN PROVINCES...WILL DIVE SOUTHEAST INTO THE UPPER MIDWEST TONIGHT AND THEN OVER THE GREAT LAKES ON FRIDAY. THE AIRMASS WILL BECOME MARGINALLY UNSTABLE WITH SBCAPES OVER THE WESTERN HALF OF THE STATE OVER 2500 J/KG BY THIS EVENING. A FEW DISCRETE STRONG THUNDERSTORMS COULD PRODUCE SOME BRIEF LARGE HAIL AND DAMAGING WINDS...MAINLY THIS EVENING. FRIDAY...THUNDERSTORMS EXPECTED TO END OR DIMINISH IN COVERAGE OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN DURING THE AFTERNOON. AS THE FRONT SLOWLY STALLS OVER THE MIDWEST. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE NORTHERN PLAINS FRIDAY AND INTO THE WESTERN GREAT LAKES OVER THE WEEKEND. PERSISTENCE NORTHWEST AIRFLOW WILL CONTINUE INTO MID WEEK OF NEXT WEEK WITH SOME CHANCES OF SHOWERS/THUNDERSTORMS ANTICIPATE DURING THE TUESDAY AND WEDNESDAY TIMEFRAME. && .AVIATION... /06Z TAF ISSUANCE/ A FEW SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ALONG AND SOUTH OF THE MN RIVER. THIS TREND WILL PERSIST OVERNIGHT WITH THE ACTIVITY DEVELOPING A LITTLE FURTHER NORTH...POSSIBLY AFFECTING KAXN AS WELL AS KRWF. CONFIDENCE NOT HIGH ON WIDESPREAD ACTIVITY AND ONLY VCSH/VCTS USED. THE MOISTURE/INSTABILITY GRADIENT WILL SPREAD SLOWLY EAST ON THURSDAY. AGAIN...CONFIDENCE NOT HIGH ON ORGANIZED ACTIVITY DURING THE MORNING/EARLY AFTERNOON HOURS WITH VCSH/VCTS USED AT THE MN TAF SITES. BETTER CHANCES FOR MORE WIDESPREAD ACTIVITY AFTER 18/21Z FROM KAXN TO KFSD WITH VCTS TEMPO SHOWERS USED AT KRWF. LIGHT WINDS OVERNIGHT BECOMING SOUTHERLY THURSDAY MORNING WITH SPEEDS OF 12-15 KNOTS COMMON. KMSP...SPOTTY SHOWERS/ISOLATED THUNDERSTORMS EXPECTED TO STAY WEST AND SOUTH OF THE AIRPORT THROUGH 12Z. A SMALL THREAT WILL THEN EXIST THROUGH THE MORNING FOR A FEW SHOWERS WITH CEILINGS AOA 060. A BETTER CHANCE FOR MORE ORGANIZED SHOWER/THUNDERSTORM ACTIVITY THURSDAY NIGHT...PERHAPS AFTER 19/03Z. LIGHT WINDS OVERNIGHT BECOMING SOUTHERLY 12-15 KNOTS BY LATE MORNING. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JM/RAH
Hazardous weather outlook, Aug 18, 4:29 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT THU AUG 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT EXPECT A FEW SHOWERS AND THUNDERSTORMS THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAYBE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF WEST CENTRAL WISCONSIN AND SOUTH CENTRAL MINNESOTA. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL MINNESOTA.
In the hours before
Special weather statement, Aug 18, 6:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 614 AM CDT THU AUG 18 2011 MNZ056-181200- CHIPPEWA- 614 AM CDT THU AUG 18 2011 AT 611 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MONTEVIDEO...OR 8 MILES SOUTHEAST OF WATSON. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ASBURY. GLUEK. CLARA CITY. LAT...LON 4513 9526 4490 9526 4488 9564 4504 9576 TIME...MOT...LOC 1114Z 263DEG 21KT 4494 9564
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.